I broke out in hives and itchy, swollen purple like skin, is this a consequence of my low blood test results?

In January 2017 I broke out in hives and itchy, swollen purple like skin. I was admitted to the ER 3 days in a row. On the last day I was so out of it I barely remember what the doctor said before she released me. For the last several months I have continued to have itchy skin, night sweats, and major fatigue. I’ve even developed hives on the vaginal area. I decided to log in to my health care chart online and check out my blood test results from 10 months ago. They seem alarming low and other very high. I’m waiting to get more blood drawn this week. can you give me some insight on these number? I will say that I was on 20mg of prednisone at the time the test was given. Would prednisone really affect the test this much?

WBC – 13.2
RBC – 3.87
Neutro Auto – 92%
Lymph Auto – 4.9%
Mono Auto – 3.0%
Neutro Absolute – 12.1
Lymph Absolute – 0.6
Mono Absolute – 0.4

Age:31
Female
Medications: Adderall but not at the time of the blood test

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
No it is not anemia related, hives and itching can be caused as side effects of prednisone which can lower your immunity leading to systemic hair follicles infections, or it can be autoimmune problem which puts me in a position to ask why did you need prednisone in the first place?
Adderall can cause the night sweats and fatigue, also your blood results can cause night sweating and fatigue
So you will need to take iron supplement
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi,
Yes prednisone can cause these shifts in your cbc and those symptoms can be just the side effects of the medications..
I recommend redoing the cbc now to see what has changed.

Dr.Honey
Member
Dr.Honey

Hi..
Itchy hives can be due to Allergic reaction to the medication or other causes of allergy..
Also night sweats, fatigue etc can be side effect of Adderall..
So my suggestion to consult an Emergency room or a physician and get evaluated..
An allergy test can be done..
For now anti allergics can be taken for relief..
Apply Caladryl or calamine lotion.
Do cool compresses..

wpDiscuz